Tornadoes · United States · Pennsylvania · 2011
EF1 tornado, Slate Run to Cammal, Pennsylvania, May 26, 2011
From Slate Run to Cammal, this EF1 tornado ran 2.0 miles across Lycoming County on May 26, 2011, touching down at 7:26 PM EDT and reaching 100 yards wide. It killed nobody, and did $6,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 26, 2011
- Touchdown
- 7:26 PM EDT (23:26 UTC)
- Lifted
- 7:29 PM EDT (23:29 UTC)
- On the ground
- 3 minutes
- Path length
- 2.0 miles (3.2 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- County
- Lycoming County
- Touchdown point
- 41.406, -77.466
- Lift-off point
- 41.433, -77.451
- Record number
- 1105261726-01
What the Weather Service recorded
A significant severe weather outbreak occurred across central Pennsylvania during the afternoon and evening hours on 26 May 2011. A total of 6 tornadoes were confirmed ranging from EF0-EF2 in magnitude with multiple reports of large hail and damaging thunderstorm winds. Flash flooding was also reported with Franklin County with these storms.
A NWS survey team confirmed that a tornado occurred during the evening of May 26th near Slate Run in Lycoming County. The tornado touched down about 1.5 miles south-southwest of Slate Run near State Route 414 and moved northeast through Slate Run to about one half mile south of Cedar Run near Pine Creek. About 400 trees were damaged or destroyed and several seasonal homes were affected by the downed trees. Additionally, there were multiple trees down throughout the area as a result of straight line winds from the thunderstorm. Damage indicators implied winds around 100 mph. There were no injuries or fatalities.
A NWS survey team confirmed a tornado near Cammal in Lycoming County the evening of May 26th. The tornado touched down northwest of the town of Cammal near Pine Creek and State Route 414 and moved to the northeast to near Mill Run Road about 2 miles north of Cammal. About 200 trees were damaged or destroyed. Several seasonal homes were affected by downed trees. Additionally, there were multiple trees down throughout the area as a result of straight line winds from the thunderstorm. Damage indicators implies winds around 95mph. There were no injuries or fatalities.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 18:53 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:53 UTC | 02:00 UTC | Tornado Watch | CTP |
| 19:19 UTC | 20:15 UTC | Severe Thunderstorm Warning | CTP |
| 20:11 UTC | 20:38 UTC | Severe Thunderstorm Warning | CTP |
| 20:54 UTC | 22:00 UTC | Severe Thunderstorm Warning | CTP |
| 23:23 UTC | 00:30 UTC | Severe Thunderstorm Warning | CTP |
| 00:01 UTC | 01:00 UTC | Severe Thunderstorm Warning | CTP |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the tornado touched down at May 26, 3:59 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 26, 3:59 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT THU MAY 26 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH APPROACHING THE REGION WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO ALL OF CENTRAL PENNSYLVANIA THROUGH THIS EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE. CYCLONIC UPPER LEVEL FLOW WILL KEEP A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN PLACE THROUGH SATURDAY BEFORE STRONG UPPER LEVEL RIDGING BECOMES ESTABLISHED OVER THE REGION FOR THE SECOND HALF OF THE WEEKEND. EVEN WARMER CONDITIONS ARE EXPECTED FOR THE EARLY TO MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE STRENGTHENS FURTHER...LIKELY BRINGING THE FIRST HEAT EPISODE OF THE SUMMER SEASON TO THE REGION. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... TORNADO WATCH 383 NOW IN EFFECT UNTIL 10 PM FOR MUCH OF CENTRAL PA. UPPER TROF MOVING THROUGH THE OHIO VALLEY CONTINUES TO ADVANCE EASTWARD...AND CONVECTION JUST STARTING TO POP AT 19Z...AND SHOULD PERSIST INTO THE EVENING HOURS. ATMOSPHERE HAS WARMED UP NICELY TODAY UNDER MOSTLY SUNNY WITH TEMPS IN THE WATCH AREA WELL INTO THE 80S. DEWPOINTS ALSO NOTICEABLY HIGHER WITH READINGS FROM THE LOWER 60S TO AROUND 70F. CONVECTION LOOKS TO BE INITIATING ON A WIND CONVERGENCE LINE SPLITTING THE WATCH BOX...WITH ADDITIONAL CELLS NOW DEVELOPING SOUTH OF THE MASON/DIXON LINE. ONCE CELLS GET STARTED...BEST SHEAR WILL BE EAST OF THE WIND SHIFT LINE IN EASTERN PORTIONS OF CWA...WHERE CAPE IS ALSO HIGHEST. SO EVEN THOUGH STORMS SHOULD REMAIN SCATTERED...PROFILES DO INDICATE SOME ROTATION TO BE POSSIBLE THOUGH MAIN THREATS LOOK TO BE DAMAGING WIND GUSTS AND LARGE HAIL. FURTHER TO THE WEST...SHEAR IS MORE UNIDIRECTIONAL AND TEMPS/DEWPOINTS ARE LOWER...SO SEVERE THREAT IS LOWER. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... THUNDERSTORMS SHOULD BE ON THE DECREASE IN BOTH INTENSITY AND COVERAGE BY LATE EVENING...BUT ISOLATED ACTIVITY COULD CONTINUE THROUGH THE OVERNIGHT INTO FRIDAY MORNING. LOWS WILL REMAIN MILD AGAIN...ONLY DIPPING INTO THE 60S. ON FRIDAY...THE UPPER TROF CONTINUES TO SLIDE OUR WAY...THOUGH IT WILL CONTINUE TO WEAKEN THANKS TO UPSTREAM TROFFING OVER THE WESTERN AND CENTRAL GREAT LAKES. TOSS IN PW NEAR 1.5" AND SFC MOISTURE CONVERGENCE THOUGH AND IT SHOULD BE SUFFICIENT TO PRODUCE YET ANOTHER ROUND OF SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... UPPER TROUGH OVER THE OHIO RIVER VALLEY FRIDAY WILL MOVE EAST AND SLOW/GRADUALLY FILL ACROSS THE CENTRAL APPALACHIANS FRI NIGHT AND SATURDAY. THE AXIS OF RELATIVELY HIGH PWAT AIR OF 1- 1.5 INCHES AHEAD OF A SLOW MOVING COLD FRONT WILL BECOME CENTERED NEARLY NORTH/SOUTH ACROSS THE CWA LATER FRIDAY AFTERNOON AND NIGHT...BEFORE SLIDING EAST/BECOMING CONFINED TO THE SUSQ VALLEY SATURDAY. MID LEVELS COOL BY SEVERAL DEGREES FOR FRIDAY...AND THE WRN EDGE OF THE STEEPER...6C/KM MID LEVEL LAPSE RATES WILL SHIFT OVER AND TO THE EAST OF SUSQ VALLEY. THE SEVERE WEATHER THREAT /ALA SPC'S DAY 2 SLIGHT RISK AREA/ OVER CENTRAL AND ERN PENN FRIDAY...MAY EVOLVE TO MORE OF A TRAINING TSRA/FLASH FLOOD EVENT LATE FRIDAY/FRIDAY EVENING WITH SOUNDINGS SHOWING LONG/THINNER CAPE AND VERY DEEP/NEAR SATURATED AIR. BASIN AVERAGE RAINFALL FOR THE 24-HOUR PERIOD 12Z FRI-12Z SAT IS BETWEEN 0.75 AND 1.5 INCHES...AND AGREES QUITE WELL WITH HPC'S LATEST QPF GRAPHICS. TRAINING CELLS WILL BRING THE LIKELIHOOD OF 2+ INCHES IN SOME LOCATIONS. FLASH FLOOD GUIDANCE FOR THE 1-6 HOUR PERIODS IS BETWEEN 0.50 AND 1.25 INCHES RESPECTIVELY...WITH THE LOWEST VALUES ACROSS THE NCENT MTNS. THESE VALUES COULD BE EASILY EXCEEDED WITH JUST A FEW TRAINING HEAVY TSRA. NUMEROUS SHOWERS AND SCATTERED TSRA WILL RE-FIRE FOR SATURDAY AFTERNOON /MAINLY OVER THE ERN 2/3 OF THE CWA/ WITH THE UPPER TROUGH/WEAKENING CFRONT LIMPING THROUGH CENTRAL PENN. THE CFRONT WILL DISSOLVE TO A LEE SIDE TROUGH ACROSS THE SUSQ VALLEY...OR JUST SE OF THE REGION SAT NIGHT...AS THE FLOW ALOFT BECOMES SWRLY AHEAD OF A BROAD TROUGH FROM THE UPPER PLAINS STATES TO THE NRN ROCKIES. MUCH ABOVE NORMAL 500 MB HEIGHTS /+2-3 STANDARD DEVIATIONS...OR ABOUT 592-595 DAM/...AND PWATS DECREASING TO NEAR OR SLIGHTLY BELOW NORMAL WILL BRING A 2-3 DAY SPELL OF TRUE MID-SUMMER HEAT FOR SUNDAY THROUGH TUESDAY WITH MAX TEMPS RANGING FROM THE LOWER TO MID 80S ACROSS THE NW MTNS TO THE UPPER 80S TO LOWER 90S THROUGHOUT THE LOWER SUSQ VALLEY. THE UPPER HIGH SHOULD RETROGRADE WWD ENOUGH BY THE MIDDLE OF NEXT WEEK TO ALLOW A CFRONT TO SLIP SE FROM THE GREAT LAKES AND BRING DRIER AND COOLER CONDITIONS FOR LATER NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CONDITIONS ACROSS THE STATE ARE MAINLY VFR WITH MVFR HAZE IN THE SOUTHEAST. THE MAIN THREAT TODAY AND TONIGHT WILL BE THE DEVELOPMENT OF MVFR/IFR SHOWERS AND THUNDERSTORMS. ENVIRONMENTAL CONDITIONS SUPPORT THE INITIATION OF POTENTIALLY SEVERE STORMS IN THE LATE AFTERNOON HOURS...ESPECIALLY IN THE SOUTHEASTERN HALF OF THE STATE. PATCHY MVFR/IFR FOG IS EXPECTED TO SETTLE IN AFTER THE STORMS DISSIPATE LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL THEN RETURN TOMORROW AFTERNOON. OUTLOOK... FRI...AM FOG AREAS MVFR/IFR. ISOLD AFTERNOON TSRA. SAT-TUE...MAINLY VFR WITH CHC OF ISOLATED SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...LAMBERT AVIATION...RXR/KOZAR
Hazardous weather outlook, May 26, 2:58 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT THU MAY 26 2011 PAZ004-005-010-011-017-024-033-271900- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 258 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH SOME OF THESE STORMS POTENTIALLY BECOMING STRONG TO SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-271900- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 258 PM EDT THU MAY 26 2011 ...TORNADO WATCH 383 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Local storm report, May 26, 6:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG WARFORDSBURG 39.75N 78.19W
05/26/2011 FULTON PA TRAINED SPOTTER
TREES DOWN AND REPORT OF BUILDING COLLAPSED
&&
EVENT NUMBER CTP1100135
KREKELERLocal storm report, May 26, 7:09 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
709 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WARFORDSBURG 39.75N 78.19W
05/26/2011 FULTON PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN COUNTY WIDE WITH SOME
ROAD CLOSURES
&&
EVENT NUMBER CTP1100136
KREKELERLocal storm report, May 26, 7:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 3 SE CHAMBERSBURG 39.90N 77.62W
05/26/2011 FRANKLIN PA TRAINED SPOTTER
TRACTOR TRAILER BLOWN OVER ON I 81 NEAR WAYNE EXIT.
ROAD SIGNS ALSO BLOWN OVER
&&
EVENT NUMBER CTP1100137
KREKELERLocal storm report, May 26, 7:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
723 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CARLISLE 40.20N 77.20W
05/26/2011 CUMBERLAND PA TRAINED SPOTTER
6 INCH TREES SNAPPED
&&
EVENT NUMBER CTP1100138
KREKELERLocal storm report, May 26, 7:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL RINGTOWN 40.86N 76.24W
05/26/2011 M1.00 INCH SCHUYLKILL PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1100139
KREKELERLocal storm report, May 26, 7:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CLEARFIELD 41.02N 78.44W
05/26/2011 CLEARFIELD PA 911 CALL CENTER
NUMEROUS TREES DOWN ON HOMES AND CARS
&&
EVENT NUMBER CTP1100140
KREKELERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Buffalo Intl Airport, NY (KBUF), 12:00Z
11.4 hours before the tornado, 197 km from the path. May 26, 2011.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -52 J/kg
- Surface CAPE
- 86 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 5.6 K/km
Buffalo Intl Airport, NY (KBUF), 00:00Z
0.6 hours after it, 197 km from the path. May 27, 2011.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -57 J/kg
- Surface CAPE
- 32 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 5.7 K/km
The surface observations
Williamsport (IPT), 49 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:54 UTC | 85 | 68 | 120° 8 kt | 17 | 1007.1 | |
| 22:54 UTC | 83 | 68 | 140° 8 kt | 1006.8 | ||
| 23:34 UTC | 82.4 | 66.2 | 210° 8 kt | 1007.5 | TS | |
| 23:50 UTC | 71.6 | 59 | 230° 26 kt | 39 | 1008.1 | +TSRA |
| 00:01 UTC | 71.6 | 60.8 | 210° 15 kt | 22 | 1008.5 | TSRA |
| 00:54 UTC | 67 | 64 | 140° 5 kt | 1011.5 | VCTS -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The State College radar (KCCX), 72 km away, was scanning. The volume nearest the touchdown began at 23:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:50 UTC | TSTM WND DMG | Driftwood | Cameron, PA | NUMEROUS TREES DOWN |
| 23:10 UTC | TORNADO | Slate Run | Lycoming, PA | THE TORNADO BEGAN ABOUT 1.5 MILES SOUTH SOUTHWEST OF SLATE RUN NEAR STATE ROUTE 414 AND MOVED NORTHEAST THROUGH SLATE RUN TO ABOUT A HALF MILE SOUTH OF CEDAR RUN NEAR PINE CREEK. ABOUT 400 TREES WERE DAMAGED OR DESTROYED |
| 23:15 UTC | TSTM WND DMG | 3 S Cross Fork | Clinton, PA | MULTIPLE TREES DOWN |
| 23:15 UTC | TORNADO | Cammal | Lycoming, PA | THE TORNADO BEGAN JUST NORTHWEST OF CAMMAL NEAR PINE CREEK AND STATE ROUTE 414 AND MOVED NORTHEAST NEAR MILL RUN ROAD TO ABOUT 2 MILES NORTH OF CAMMAL. ABOUT 200 TREES WERE DAMAGED OR DESTROYED. SEVERAL SEASONAL HOMES WE |
| 23:29 UTC | TSTM WND DMG | Slate Run | Lycoming, PA | NUMEROUS TREES DOWN AND HOMES DAMAGED - POSSIBLE TORNADO. |
| 23:42 UTC | TSTM WND DMG | Blossburg | Tioga, PA | *** 9 INJ *** NUMEROUS TREES DOWN |
| 23:58 UTC | TSTM WND DMG | 4 W Mansfield | Tioga, PA | LARGE TREE LIMBS DOWN. SOME ROOF DAMAGE |
| 00:00 UTC | TSTM WND DMG | Alba | Bradford, PA | NUMEROUS TREES AND MINOR BUILDING DAMAGE REPORTS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in PennsylvaniaEvery tornado in Pennsylvania since 1950Warnings in force in Pennsylvania nowThe forecast where you are
The other tornadoes of May 26, 2011
14 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 26 | 1:00 AM CDT | EF0 | DeKalb, TN | 1.9 | 50 | $100,000 | ||
| May 26 | 3:23 PM CDT | EF0 | Jackson, MS | 2.9 | 50 | $20,000 | ||
| May 26 | 4:35 PM EDT | EF0 | Ashtabula, OH | 1.2 | 100 | $200,000 | ||
| May 26 | 4:40 PM EDT | EF1 | Crawford, PA | 6.6 | 100 | $150,000 | ||
| May 26 | 4:40 PM CDT | EF3 | Saint Tammany Parish, LA | 6.1 | 150 | 4 | $400,000 | |
| May 26 | 6:10 PM EDT | EF1 | Franklin, PA | 0.1 | 25 | $10,000 | ||
| May 26 | 7:00 PM EDT | EF1 | Bradford, PA | 0.4 | 75 | $20,000 | ||
| May 26 | 7:10 PM EDT | EF1 | Cumberland, PA | 2.6 | 100 | $15,000 | ||
| May 26 | 7:20 PM EDT | EF1 | Dauphin, PA | 2.6 | 100 | $150,000 | ||
| May 26 | 7:25 PM EDT | EF1 | Lycoming, PA | 5.6 | 150 | $8,000 | ||
| May 26 | 7:38 PM EDT | EF0 | Mercer, OH | 0.1 | 10 | |||
| May 26 | 8:05 PM EDT | EF0 | Darke, OH | 0.1 | 10 | |||
| May 26 | 8:20 PM EDT | EF1 | Schuylkill, PA | 17.0 | 200 | $250,000 | ||
| May 26 | 9:52 PM EDT | EF0 | York, SC | 0.8 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.